| Model Number |
24674 |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that balloon leak and inflation problem were encountered.The stenosed target lesion was located in the iliac vein.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the initial inflation at nominal pressure, the balloon could not be fully inflated.After removal, it was found that the balloon was leaking fluid.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed a balloon pinhole.
Additional Manufacturer Narrative
Device evaluated by manufacturer: mustang 12.0 x 80, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon pinhole was identified located approximately 16mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 14 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.